Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jul 22, 2010, 6:46 PM EDT for Lucas County, Wood County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2010, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 22, 2010, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 133 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WFUS51 KCLE 222246 TORCLE OHC095-173-222330- /O.NEW.KCLE.TO.W.0038.100722T2246Z-100722T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 646 PM EDT THU JUL 22 2010 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN LUCAS COUNTY IN NORTHWEST OHIO NORTHERN WOOD COUNTY IN NORTHWEST OHIO * UNTIL 730 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR WATERVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HOLLAND... HASKINS... MAUMEE... PERRYSBURG... BOWLING GREEN... ROSSFORD... WALBRIDGE... NORTHWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR CLOSET. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4161 8343 4130 8357 4138 8386 4165 8387 TIME...MOT...LOC 2246Z 274DEG 14KT 4151 8375 $$ ABE
2 follow-up statements
750 WWUS51 KCLE 222258 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 658 PM EDT THU JUL 22 2010 OHC095-173-222330- /O.CON.KCLE.TO.W.0038.000000T0000Z-100722T2330Z/ WOOD OH-LUCAS OH- 658 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTHWESTERN LUCAS AND NORTHERN WOOD COUNTIES... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HASKINS...OR NEAR WATERVILLE...MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...BOWLING GREEN AND PORTAGE. ALSO...QUARTER SIZE HAIL IS POSSIBLE WITH WIND GUSTS AROUND 60 MPH LOCATED ABOUT 5 MILES WEST OF LUCKEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. OTHERWISE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR NORTHWESTERN OHIO. && LAT...LON 4161 8343 4130 8357 4138 8386 4165 8387 TIME...MOT...LOC 2256Z 291DEG 14KT 4146 8365 $$ ABE
358 WWUS51 KCLE 222330 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 730 PM EDT THU JUL 22 2010 OHC095-173-222340- /O.EXP.KCLE.TO.W.0038.000000T0000Z-100722T2330Z/ WOOD OH-LUCAS OH- 730 PM EDT THU JUL 22 2010 ...THE TORNADO WARNING FOR SOUTHWESTERN LUCAS AND NORTHERN WOOD COUNTIES EXPIRED AT 730 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR NORTHWESTERN OHIO. LAT...LON 4161 8343 4130 8357 4138 8386 4165 8387 TIME...MOT...LOC 2330Z 291DEG 14KT 4141 8349 $$ MITCHELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jul 22, 3:31 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 22, 3:31 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT THU JUL 22 2010 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT AND EARLY FRIDAY. THIS WILL INCREASE THE SOUTHWEST FLOW AND VERY WARM AND HUMID AIR WILL MOVE ACROSS THE AREA. A COLD FRONT WILL SAG SOUTH ACROSS THE LOWER GREAT LAKES SATURDAY NIGHT AND THE OHIO VALLEY SUNDAY MORNING BRING MORE SEASONABLE TEMPERATURES BACK TO THE AREA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WARM ADVECTION SHOWERS/STORMS ACROSS INDIANA WILL LIKELY REDEVELOP ACROSS NORTHWEST AND NORTH CENTRAL OHIO THIS EVENING AS THE WARM FRONT LIFTS NORTHEAST. THE MAJORITY OF THE STORMS SHOULD WEAKEN AND/OR DISSIPATE OVERNIGHT BUT CANNOT RULE OUT A COUPLE OF SHOWERS/STORMS SURVIVING ON THE WARM FRONT. HEIGHTS ARE PROGGED TO RISE CONSIDERABLY TONIGHT WHICH SHOULD KEEP THE MAIN COMPLEX OF THUNDERSTORMS MAINLY NORTH OF THE AREA...THE EXCEPTION WOULD BE EXTREME NORTHEAST OHIO/NORTHWEST PENNSYLVANIA WHERE THE SHOWERS/STORMS WILL ARRIVE LATE TONIGHT...PROBABLY BEFORE DAYBREAK. GFS/MAV POP GUIDANCE SEEMS A LITTLE HIGH AT ANY ONE LOCATION AND FORECAST WILL BE CLOSER TO NAM/MET POP GUIDANCE. WARM SOUTH WIND WILL INCREASE TONIGHT ESPECIALLY ON THE HILL TOPS AND NEAR THE LAKESHORE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... WARM FRONT WILL LIFT NORTH OF THE AREA ON FRIDAY. THE COMPLICATING FACTOR IS THAT THE EARLY MORNING ACTIVITY WILL LIKELY LAY DOWN SOME OUTFLOW BOUNDARIES ON WHICH NEW SHOWERS/STORMS CAN REDEVELOP. I WOULD THINK THIS WOULD PRIMARILY BE AN ISSUE NEAR/OVER LAKE ERIE AND EXTREME NE OH/NW PA AND WILL HAVE THE HIGHEST POP IN THESE AREAS DECREASING TO JUST A SLIGHT CHANCE SOUTH OF THE TURNPIKE. AT SOME POINT THE ATMOSPHERE SHOULD BECOME CAPPED OVER MOST OF THE AREA. I WOULD THINK THE ACTIVITY SHOULD BE AT A MINIMUM FRIDAY NIGHT INTO SATURDAY ALTHOUGH WE SHOULD KEEP A LOW POP CHANCE NEAR LAKE ERIE WITH HIGHER POP ACROSS LAKE ERIE. SOUTHWEST FLOW WILL BE IMPRESSIVE ON FRIDAY AND TEMPERATURES WILL MAX OUT IN THE LOWER AND MID 90S. THE CLOUDS AND POTENTIAL SHOWER/STORMS WILL SUPPRESS THE HEAT ACROSS EXTREME NE OH/NW PA UNTIL SATURDAY. MODELS HAVING CONVECTIVE FEEDBACK PROBLEMS OVER THE WEEKEND...ALL DEVELOPING A SURFACE LOW THAT IS PROBABLY TOO STRONG CROSSING THE GREAT LAKES. GFS CONTINUES TO BE FASTER WITH THE NEXT COLD FRONT ON SATURDAY NIGHT AND SEEMS MORE IN LINE WITH THE MAJORITY OF THE MODELS. NOT SURE ABOUT THE EXTENT OF THUNDERSTORMS. THE UPPER JET IS NOT IN THE BEST CONFIGURATION FOR WIDESPREAD STORMS AND THE ATMOSPHERE MAY REMAIN CAPPED FOR MUCH OF SATURDAY...BUT WITH THE HEAT AND HUMIDITY THERE WILL PROBABLY BE AT LEAST A BROKEN LINE OF SHOWER/STORMS AHEAD OF THE FRONT LATER SATURDAY/SATURDAY NIGHT. WITH THE FRONT SOUTH OF THE AREA ON SUNDAY...DEWPOINTS SHOULD DROP OFF NOTICEABLY...ESPECIALLY DURING THE DAYTIME MIXING AND TEMPERATURES WILL BE CLOSER TO NORMAL. && .LONG TERM /MONDAY THROUGH THURSDAY/... REGION ON SOUTHERN EDGE OF THE WESTERLIES FOR THE SECOND HALF OF THE WEEK AS THE UPPER RIDGE RETROGRADES WESTWARD TO THE CENTRAL PLAINS BY THURSDAY. SURFACE HIGH PRESSURE IS AGREED UPON FOR TUESDAY. BETTER MOISTURE REMAINS SOUTH...BUT THE NEXT SYSTEM TO WORK THROUGH THE GREAT LAKES WILL BRING A WARM FRONT WEDNESDAY FOLLOWED BY A COLD FRONT THURSDAY. ENSEMBLES AND HPC IN CLOSE AGREEMENT TOO. TEMPERATURES WILL AVERAGE SLIGHTLY ABOVE NORMAL. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... CONVECTION OFF TO THE WEST BUT LOCAL AREA REMAINS LARGELY CAPPED AND STABLE. THERE IS A SLIGHT CHANCE THAT A STORM MAY MAKE IT TO TOL/FDY THIS EVENING AND HAVE LEFT THE CB MENTION. OTHERWISE STATIONARY FRONT ACROSS THE AREA WILL LIFT NORTH TOWARD MORNING. ANY NEW TS COMPLEX DEVELOPMENT TO MOST LIKELY TRACK NORTH OF MOST SITES ACROSS LAKE ERIE AND POTENTIALLY AFFECTING ERI TOWARD MORNING. HAVE KEPT THE OVERNIGHT CB MENTIONS ACROSS THE NORTH. MVFR HZ TOWARD MORNING. BREEZY SOUTHWEST WINDS FRIDAY. THUNDERSTORM CHANCES MIGHT BE LOW AGAIN FRIDAY WITH THE POTENTIAL FOR BEING CAPPED. .OUTLOOK...NON-VFR CONDITIONS IN SCATTERED SHRA/TSRA FRIDAY THROUGH SATURDAY NIGHT AND BRIEFLY WITH EARLY MORNING FOG/HAZE. && .MARINE... WINDS WILL BE GRADUALLY INCREASING OVER THE LAKE TONIGHT AS WARM FRONT LIFTS NORTHEAST ACROSS THE REGION. THE LAKE SHOULD SEE BORDERLINE SMALL CRAFT ADVISORY CONDITIONS ABOUT 4 TO 5 MILES OUT FROM THE SHORELINE ON FRIDAY AS STRONG WARM AIR ADVECTION TAKES PLACE. THE LAKE SHOULD REMAIN IN THE WARM SECTOR AND I ANTICIPATE GRADIENT WILL WEAKEN A BIT FRIDAY NIGHT INTO SATURDAY. HOWEVER...GRADIENT INCREASES AGAIN WITH THE APPROACHING COLD FRONT. COLD FRONT IS EXPECTED TO MOVE THROUGH THE LAKE SATURDAY NIGHT CAUSING WINDS TO INCREASE AS WELL. WAVES EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA SATURDAY NIGHT INTO SUNDAY MORNING. WINDS DIMINISH TO LIGHT AND VARIABLE INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS EAST ACROSS THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...LOMBARDY
Hazardous weather outlook, Jul 22, 5:08 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 508 AM EDT THU JUL 22 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 508 AM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR AT TIMES FRIDAY THROUGH SATURDAY NIGHT...IN ADVANCE OF A COLD FRONT THAT WILL LIKELY MOVE ACROSS THE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:09 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 51 min |
| Jul 22, 6:22 PM EDT | Tornado Warning | CLE | Lucas | 38 min |
| Jul 22, 7:01 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 3 hr |
| Jul 22, 7:11 PM EDT | Tornado Warning | CLE | Sandusky, Seneca, Wood | 49 min |
| Jul 22, 7:18 PM EDT | Special Marine Warning | CLE | 117 min |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.